Side effects of Dysport injections for Ce... - Dystonia Society

Dystonia Society

489 members187 posts

Side effects of Dysport injections for Cervical Dystonia

HKAnne
HKAnne

Hi Everyone,

I have just had my second set of 125 units of Dysport each, into the left sternomastoid and the right splenius capitis. After the first course, apart from not having as much flexibility in my neck and difficulty bending my head forward, I felt really tired and lethargic (the effects lasted for approximately 6 weeks). I also suffer with ME, autoimmune hypothyroidism and Pernicious Anemia, so initially I wondered if the lethargy was caused by one of my other medical conditions.

However, after the second set of injections (two weeks ago), I am feeling really lifeless again, so I am now convinced it is the Dysport and not an autoimmune flare up, I also don't think it's the ME as I have been pacing myself.

Has anyone else had similar side effects to Dysport?

Thanks.

Anne

5 Replies
oldestnewest

Hi Anne

I also have Cervical Dystonia and ME. The side effects you are experiencing are definately from the Dysport. I had the same problems after injections, although a lot worse. I had to stop the injections.

You must tell your Consultant about these side effects and maybe try a lower dose in future.

Hope it helps. Take care x

Hi Peacelovelight,

Many thanks for confirming that. How long did your symptoms last for after the injections and what treatment do you have now that you have stopped the injections? I hope you are feeling much better now.

I did mention the symptoms to my Neurologist before my second set of injections, he said if the injections are not working for you, I suggest you stop having them.

Kind regards.

Anne

Hi Anne

The side effects would last 4 - 6 weeks and the more injections I had the worse they got.

For some people Botox works great with no problems. But if you do get side effects as you are experiencing, then I would think carefully about continuing.

I take Clonanzepan now and pain relief. Also my hotty botty and heat wraps work wonders lol! I was offered the DBS route but just felt I had no strength left to cope with it all and there are no guarantees.

But really the only way to deal with this condition is to learn to 'let everything go' and lead as stress free life as you can. It's so extremely frustrating beyond words! More so, that no-one really understands what you are coping with on a daily basis. I'm a very strong person and try extremely hard to remain positive, but I must admit there are days it just gets overwhelming. But this aspect of the condition is never addressed.

Always remember that those of us with this condition are very 'special' people. Keep fighting and I am here if you need someone to talk to.

Love and Light x

Hi Peacelovelight,

Thanks so much for your reply and advice which I have found really helpful. By the end of the Summer holidays the botox should have worked its way out of my system and I have decided not to have the injections again.

The ME condition has taught me to pace myself, I struggled with that initially but now it just makes sense.

It is good that you are strong and positive, which is helping you to cope with the condition but I agree it does wear you down sometimes.

Thanks again for your advice and kind words and likewise, if you need someone to talk to, please feel free to private message me.

Have a lovely weekend.

Anne x

Hi, I remember having hoarse voice as a side effect. That's it

You may also like...